[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 22, Number 4 (3-2017) ::
2017, 22(4): 291-298 Back to browse issues page
Drug-Induced Hypersensitivity Myocarditis Presenting As Sudden Unexpected Death (SUD) - Report of a Rare Case
Dr Mohammadhadi Panahianpour *, Dr Rozita Mazinani, Dr Saeid Shabanei
MD, Pathobiologist, Tehran, Iran , mspanah1963@gmail.com
Abstract:   (184 Views)

Drug-induced myocarditis is a recognized complication of some therapeutic drugs and drugs of abuse. Cardiomyocytes injury may be caused either by direct toxic injury or triggered by a group of allergic reactions. Sudden death is a less recognized and argued complication of drug-induced myocarditis and hereby we report one such case.

In winter of 2014, a 27-year-old man was found dead inside his car and delivered to legal medicine organization for autopsy in order to investigate the cause of death. In his past medical history, significant findings were alcohol abuse, consumption of neuroleptics, and committing suicide by tramadol. The autopsy showed no findings suggestive of homicide or suicide and the toxicological analyses revealed no detectable drug or other poisonous substance. The histopathological findings included inflammatory cell infiltrate rich in eosinophil, perivascular infiltrate and focal myocytolysis in myocardium, hepatic steatonecrosis, and degenerative changes in cerebellar Purkinje cells and some neurons in cerebral cortex (red neuron).

Regarding the pathological findings and drugs history, drug-induced hypersensitivity myocarditis was suggested as a cause of death. In this case, criminal homicide was ruled out because of findings that suggest brain hypoxia. Therefore, a thorough and comprehensive medical and drug use history should be considered before declaring the cause of death.

Keywords: Sudden death, drug-induced hypersensitivity, myocarditis
Full-Text [PDF 3495 kb]   (94 Downloads)    
Type of Study: case report | Subject: case report
Received: 2016/04/2 | Accepted: 2016/07/24 | Published: 2017/03/19
Add your comments about this article
Your username or email:

Write the security code in the box >



XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Panahianpour M, Mazinani R, Shabanei S. Drug-Induced Hypersensitivity Myocarditis Presenting As Sudden Unexpected Death (SUD) - Report of a Rare Case. IJFM. 2017; 22 (4) :291-298
URL: http://sjfm.ir/article-1-862-en.html
Volume 22, Number 4 (3-2017) Back to browse issues page
مجله پزشکی قانونی ایران IJFM
Persian site map - English site map - Created in 0.049 seconds with 789 queries by yektaweb 3465